Tennessee, 2013Strong Wind in Tennessee, June 16, 2013
June 16, 2013 · NWS MRX · 1 event in 1 county or zone
Isolated thunderstorms developed in east Tennessee along a boundary. One of the storms produced a strong wind with part of a roof of a car dealership along with a light pole and vehicles were damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed in east Tennessee along a boundary. One of the storms produced a strong wind with part of a roof of a car dealership along with a light pole and vehicles were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 16, 7:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 16, 7:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EDT SUN JUN 16 2013
.DISCUSSION...WILL BE TRANSITIONING INTO A WETTER PATTERN TONIGHT
AS A SERIES OF WEAK DISTURBANCES TRACK THROUGH. CURRENT WAVE
PUSHING IN WILL BRING IN SCATTERED SHOWERS/THUNDERSTORM THROUGH THE
REST OF THE EVENING. A SECOND WAVE WILL SLIDE IN OVERNIGHT
PROVIDING ANOTHER ROUND OF MAIN ISOLATED SHOWERS. WITH THE RETURN
OF LOW LEVEL MOISTURE...OVERNIGHT LOWS WILL FALL TO NEAR TO A BIT
ABOVE NORMAL READINGS. ALL LOOKS GOOD IN THE CURRENT
FORECAST...WILL UPDATE TO REMOVE LATE AFTERNOON AND EVENING WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 68 85 69 79 65 / 30 70 70 70 40
KNOXVILLE AIRPORT, TN 68 83 69 79 64 / 50 60 60 80 40
OAK RIDGE, TN 66 84 68 80 64 / 50 60 60 70 40
TRI CITIES AIRPORT, TN 64 83 64 81 60 / 50 50 50 80 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jun 16, 2:41 PM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 PM EDT SUN JUN 16 2013
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-171945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
341 PM EDT SUN JUN 16 2013 /241 PM CDT SUN JUN 16 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 16, 5:44 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 PM EDT SUN JUN 16 2013
TNZ099-100-162345-
BRADLEY TN-HAMILTON TN-
644 PM EDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND BRADLEY COUNTIES
UNTIL 745 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF INDIAN SPRINGS...OR 6 MILES EAST
OF CHATTANOOGA...MOVING NORTHEAST AT 20 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAST BRAINERD...
OOLTEWAH...COLLEGEDALE AND MCDONALD.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Special weather statement, Jun 16, 6:46 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT SUN JUN 16 2013
TNZ099-100-170030-
BRADLEY TN-HAMILTON TN-
746 PM EDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND BRADLEY COUNTIES
UNTIL 830 PM EDT...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF RINGGOLD...OR 13 MILES
SOUTHWEST OF CLEVELAND...MOVING EAST AT 15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FLINT SPRINGS...
WATERVILLE AND GAP SPRINGS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Special weather statement, Jun 16, 7:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 PM EDT SUN JUN 16 2013
TNZ012-013-170130-
CAMPBELL TN-SCOTT TN-
846 PM EDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL AND SCOTT COUNTIES UNTIL
930 PM EDT...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ONEIDA...MOVING EAST AT 15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WINFIELD...KETCHEN
AND ELK VALLEY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Special weather statement, Jun 16, 8:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 PM EDT SUN JUN 16 2013
TNZ067-068-170200-
LOUDON TN-ROANE TN-
918 PM EDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR LOUDON AND ROANE COUNTIES UNTIL
1000 PM EDT...
AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKWOOD...MOVING EAST AT 25 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON...
FAIRVIEW...DEARMOND AND BRADBURY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Special weather statement, Jun 16, 8:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 PM EDT SUN JUN 16 2013
TNZ035-170230-
MORGAN TN-
948 PM EDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 1030 PM
EDT...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF FAIRFIELD GLADE...OR 10 MILES
NORTHWEST OF ROCKWOOD...MOVING NORTHEAST AT 20 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARTBURG...PINE
ORCHARD AND OAKDALE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DGS
Strong Wind, Knox
- When
- June 16, 9:00 PM EST to 9:30 PM EST
- Where
- Knox forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
Broadcast media personnel reported a portion of a roof of a car dealership along with a light pole and numerous vehicles damaged.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 16 to 18, 20134 deaths · 1 event
- Flood and Hail in Nebraska, June 16 to 17, 2013$1.8 million · 1.75 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 16 to 17, 2013$697,000 · 1 in hail · 12 events
- Hail in South Dakota, June 16, 2013$410,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Minnesota, June 16, 2013$75,000 · 1 in hail · 13 events
- Flash Flood and Hail in Oklahoma, June 16 to 17, 2013$35,000 · 1 in hail · 15 events
- Hail in South Dakota, June 16, 2013$40,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Texas, June 16 to 17, 2013$20,000 · 2.75 in hail · 15 events
- Tornado and Flash Flood in Nebraska, June 16, 2013$6,000 · EF0 · 29 events
- Hail and Damaging Winds in Oklahoma, June 16 to 17, 2013$13,000 · 2 in hail · 21 events
- Hail and Damaging Winds in Texas, June 16 to 17, 2013$21,000 · 2.5 in hail · 8 events
- Damaging Wind in Wyoming, June 16, 20131 injured · $20,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463516.